• question-icon

    What causes loss of taste and nausea?

default
Posted on Mon, 31 Jul 2017 in Digestion and Bowels
Question: What causes slimy mouth, lack of taste and nausea?
doctor
Answered by Dr. Ornela Ademovi 2 hours later
Brief Answer:
Medication the most probable cause

Detailed Answer:
Hello,

I understand your concern. Slimy mouth is usually caused by a dysfunction of the salivary glands, usually due to medication, or due to a condition called Sjogrens syndrome.
I am more inclined to think that the blood pressure medication you are taking is the most probable culprit, which would also explain the lack of taste and possibly nausea.
I would like to know the names of the drugs you are currently taking so I can eliminate this possibility first, before advising you further.

I hope this helps. Waiting for your reply.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Ornela Ademovi 20 hours later
In addiition to Humalog and Toujeo, I take amlodipine,atorvastatin, carvedilol,clopidogrel,fenofibrate, and valsartan.
doctor
Answered by Dr. Ornela Ademovi 7 hours later
Brief Answer:
Check your sugar levels

Detailed Answer:

First of all, I advise you to check your blood sugar levels whenever you feel nauseous and have a dry mouth.
When that is taken care off and excluded as a possible culprit, then I would consider talking to your doctor about an alternative to either fenofibrate or valsartan, as possible causes of nausea and affected taste.

I hope this helps. Please get back and report on whether there is any improvement of symptoms after a change in the drug regimen.
Wishing you good health and all the best.


Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 738 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Atorvastatin

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has...

doctor1 MD

My partner is on Flomaxtra, Lipitor , Alprim and Cymbalta. He is 59 years old. He is unable to reach ejaculation , though fully erect when we...

doctor1 MD

Hi, I am 63, type II diabetic, on a bunch of meds (Byetta, Lantus, Lipitor, etc.) and am impotant. Tonight I did manage to ejaculate ... it has...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.My father is taking medicine triglynase1...

doctor1 MD

My Father has been gone through the medical health check-up.I need your input over the attached reports.Mainly i want to know the health of the...

Get personalised answers from verified doctor in minutes across 80+ specialties

157 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ornela Ademovi
  • Q - What causes weight gain while on Ontrintellix?

  • Q - Suggest treatment for loss of vision and vomiting

  • Q - Suggest treatment for metastatic melanoma

  • Q - What causes joint pain while on Requip?

  • Q - What causes redness and painful swelling in the eyes?

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for painful rash on the waist

  • Q - Does long term use of steroids affect a person's immune system?

  • Q - Suggest treatment for leg cramps and shortness of breath

  • Q - What do my creatine levels in blood indicate?

backtotop2